Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 103, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 11, 2025, 6:05 PM MDT for Yuma County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2025, 6:05 PM MDT (00:05 UTC)
- Expired
- Jun 11, 2025, 6:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.1 hours before the alert went out and 454 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:57 PM MDT, 1 hour 8 minutes earlier. Its key messages:
- Late afternoon and evening thunderstorms are possible each day through the upcoming weekend, mainly in eastern CO and adjacent KS-NE border areas. Weak flow aloft will limit severe potential, but an occasional marginally severe storm is possible.
- Above normal temperatures are likely to persist through the upcoming weekend.
Area forecast discussion, Jun 11, 4:57 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Goodland KS 457 PM MDT Wed Jun 11 2025 .KEY MESSAGES... - Late afternoon and evening thunderstorms are possible each day through the upcoming weekend, mainly in eastern CO and adjacent KS-NE border areas. Weak flow aloft will limit severe potential, but an occasional marginally severe storm is possible. - Above normal temperatures are likely to persist through the upcoming weekend. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 130 PM MDT Wed Jun 11 2025 Storms expected to fire once again later this afternoon along the surface trough in northeast Colorado, then move east and gradually dissipate in northwest Kansas and southwest Nebraska this evening. Coverage will be a little more compared to yesterday, although upper forcing is rather nebulous, surface moisture has increased. Environment will be weakly unstable (up to 2000 j/kg early, then decreasing after 00z), deep layer shear of 20-30kts, and DCAPE of around 1500 j/kg. Wind will be the main hazard with a few marginally severe gusts up to 60 mph possible, with a lower risk of small hail with any stronger updraft that may briefly pulse. Storms should not make it any further east than Highway 25 before dissipating in the mid to late evening. Thursday will be a near repeat of today, with another weak disturbance rotating in from Colorado, storms firing on the surface trough, then moving east in the evening. Instability and deep layer shear will be similar. A more substantial cluster of storms will likely develop in western Nebraska where instability will be higher, with the southern end of that line potentially clipping far southwest Nebraska during the evening/early overnight hours. Wind will continue to be the main hazard, with perhaps a slightly higher risk of hail up to quarter sized on the southern end of the Nebraska cluster. Despite rising heights on Friday with a ridge nosing in from the southwest, low level upslope persists and models show another round of showers and storms impacting the area during the afternoon and evening hours. Instability continues to edge upward with an axis of 2000-2500 j/kg, but shear remains a limiting factor with only around 20 kts forecast. Still, with the moderate instability may see an increase in the hail threat with any stronger updrafts. The pattern continues on Saturday with a slight decrease in instability but uptick in deep layer shear which is forecast to be 30-40 kts. Upper forcing remains somewhat nebulous with the ridge nosing in from the strengthening anticyclone in the Desert Southwest. Although storms may be less numerous, the increase in shear may lead to better organized, more discrete cells, including supercells, which will have the potential for large hail, damaging winds and perhaps a tornado or two. Temperatures through the period will be ABV normal with highs in the low to mid 90s and lows in the 50s and 60s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Issued at 130 PM MDT Wed Jun 11 2025 The upper ridge centered over the Texas Panhandle will hold firm through Monday with daily shower and thunderstorm chances associated with weak disturbances rotating around it. A trough digging into the Great Basin Tuesday and Wednesday will move the ridge axis east, resulting in southwest flow over the central High Plains. Models in poor agreement on the timing of that system potentially ejecting into the Plains mid week, which will impact the location of surface features, primarily a dry line, both days. Shower and thunderstorm chances will continue, but with decreasing confidence due to the model discrepancies. Temperatures continue above normal Sunday and Monday, then will be closer to normal Tuesday and Wednesday as the ridge moves east. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 452 PM MDT Wed Jun 11 2025 For KGLD... VFR conditions are expected through the period. That being said, there is the possibility that storms may near the terminal, especially between 02-05Z. Storms may be able to kick out an outflow boundary with speeds suddenly reach 40 kts or greater. At the latest, storms could linger until 8Z. Once any storms in the area pass, skies should gradually clear with winds remaining from the south at 10-15 kts, increasing to 15-20 kts after 15Z. For KMCK... VFR conditions are expected through the period. Storms are expected to remain west of the terminal, with a 15% chance that they could move over the terminal between 03-12Z. Winds are forecast to remain roughly from the south, lowering overnight to near 10 kts before rebounding to 15-20 kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...024 LONG TERM...024 AVIATION...KAK
Hazardous weather outlook, Jun 11, 1:39 PM MDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 139 PM MDT Wed Jun 11 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121945- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 139 PM MDT Wed Jun 11 2025 /239 PM CDT Wed Jun 11 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Widely scattered thunderstorms anticipated to develop in northeast Colorado late this afternoon may slowly track eastward into adjacent Kansas and Nebraska border counties prior to dissipating this evening. Brief, localized wind gusts up to 55 mph and dangerous cloud to ground lightning are possible with any storms, mainly north of Interstate 70 and west of Highway 27 between 5 PM and 9 PM MDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms anticipated to develop in northeast Colorado late Thursday afternoon will slowly track eastward into adjacent portions of Kansas and Nebraska Thursday evening. A few severe storms capable of producing quarter size hail and wind gusts in excess of 60 mph are possible. Late afternoon and evening storms are possible each day through the weekend. An occasional marginally severe storm is possible during that time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jun 11, 2:41 PM MDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Goodland KS
241 PM MDT Wed Jun 11 2025
COZ091-112115-
Kit Carson County CO-
241 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KIT CARSON COUNTY
THROUGH 315 PM MDT...
At 241 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Thurman, or 18 miles north of Flagler, moving east
at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Kit
Carson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3956 10315 3957 10297 3942 10307 3947 10316
TIME...MOT...LOC 2041Z 291DEG 7KT 3955 10314
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DeubelbeissSpecial weather statement, Jun 11, 3:29 PM MDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Goodland KS
329 PM MDT Wed Jun 11 2025
COZ091-112200-
Kit Carson County CO-
329 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KIT CARSON COUNTY
THROUGH 400 PM MDT...
At 329 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Flagler, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Kit
Carson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3954 10315 3954 10306 3941 10292 3927 10311
3934 10316
TIME...MOT...LOC 2129Z 322DEG 10KT 3942 10313
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DeubelbeissSpecial weather statement, Jun 11, 4:46 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Goodland KS
446 PM MDT Wed Jun 11 2025
KSZ001-NEZ079-112315-
Cheyenne KS-Dundy NE-
446 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHEYENNE COUNTY IN
NORTHWESTERN KANSAS AND SOUTHWESTERN DUNDY COUNTIES IN SOUTHWESTERN
NEBRASKA THROUGH 515 PM MDT/615 PM CDT/...
At 445 PM MDT/545 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southwest of Haigler, or 13 miles northwest of
St. Francis. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Cheyenne County in northwestern Kansas and southwestern Dundy
Counties in southwestern Nebraska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3985 10205 4003 10205 4005 10191 3989 10188
TIME...MOT...LOC 2245Z 245DEG 4KT 3990 10201
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DeubelbeissSpecial weather statement, Jun 11, 5:52 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Goodland KS
552 PM MDT Wed Jun 11 2025
COZ090-120030-
Yuma County CO-
552 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL YUMA COUNTY THROUGH
630 PM MDT...
At 552 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Wray, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wray around 600 PM MDT.
This includes Highway 385 between mile markers 244 and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4001 10205 4000 10216 4011 10227 4013 10205
TIME...MOT...LOC 2352Z 156DEG 8KT 4007 10214
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DeubelbeissThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:27 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 48 min |
| Jun 11, 6:40 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.